injection in the eye

Post here to exchange iritis general information and support with others.

Moderators: Mike Bartolatz, kwork, mtbargeman

injection in the eye

Postby Crucian » Sat Apr 23, 2005 3:03 pm

Hello,

I had an injection in my right eye on Thursday... well, my eye feels much better after it, but it looks horrible.... Is it normal? I still have to do drops and have to look at it every hour... it seems to me that it looks worse each time I take a look.... seems to be bloody, but I think this is from the injection, and I have 2 bumps that look like a mosquito (sp?) bite just under my eye lid. This is where I had my freezing shot and the "normal" injection.
Is this normal too? I am asking because nobody told me anything as to how it is supposed to look like after the treatment.
Crucian
 
Posts: 4
Joined: Sat Apr 16, 2005 8:10 am


Postby jessrms » Sun Apr 24, 2005 9:28 am

I would call your doctor to see if this is a normal reaction. I have had a slight bump from the injection (never had the first injection you said), but I don't think my eye turned red. I have had only a few of these.... Maybe someone else with experience with the injections will post.

Jess
jessrms
 
Posts: 79
Joined: Thu Apr 14, 2005 6:43 pm

photo of eye

Postby katiedisimone » Mon Apr 25, 2005 7:11 pm

I can send you a photo of my eye post-injection...email me at kdisimone@charter.net

My eye was red, yellow, blue...looked like the All-Seeing eye from the Lord of the Rings. It got better within a week or two. But, there is a lingering white spot where the steroid injection was. I got the injection over 4 months ago...and the white spot is still there. The dr tells me it is still the steroids tapering out.
katiedisimone
 

Postby obsolete_allurement » Fri Apr 29, 2005 5:37 pm

I had the injection in both eyes. The first one was very successful. The second one didnt go so great. The doctor hit a blood vessel and it caused things such as what you are describing. It seemed like my eyeball swoll up, it was grey, black, blue and bloody all at once. Within a few days it started looking better. The blood spot stayed with me for at least 6 months. Which is to be expected with a ruptured blood vessell I suppose.

The white spot as mentioned by katiedisimone is in fact the steroid. Mine stayed there for a LONG time.....actually I wouldnt swear to it, but I think it was nearly a year for both eyes. Kind of freaky looking at first, but you get used to it and it continues to get smaller.

If you still feel unsure about it, speak with your doctor.
I believe what I believe and that makes me who I am!
obsolete_allurement
 
Posts: 8
Joined: Fri Apr 29, 2005 5:04 pm

steroid injections

Postby Mike Bartolatz » Sat Apr 30, 2005 1:08 am

Steroid injections for the treatment of Ocular Inflammatory disease processes of which Uvieitis is a part are done to tissue SURROUNDING THE EYE. NOT INTO THE EYE. if you are gettting corticosteroid shots INTO your eye you need to seek out care from a doctor who does NOT do this. steroid injections INTO the eye are for control of Cystoid Macular Edema that will NOT RESPOND to anything else. there are other methods of treating uveitis employing NSAIDS and Immunomodulating drugs and biological agents developed over the past thirty years. PLEASE let me know where you live so I can suggest the BEST and CLOSEST ocular immunologist to prevent further errosion of your vision. this discussion is really pissing me off by the way. I hate to see patients improperly treated in the 21st Century.

wish you the very best,
mike
Mike Bartolatz
Moderator
Mike Bartolatz
 
Posts: 6481
Joined: Fri Feb 06, 2004 11:58 pm
Location: Tacoma, Washington USA

Postby Crucian » Sat Apr 30, 2005 10:41 pm

I am in London Ontario....
Crucian
 
Posts: 4
Joined: Sat Apr 16, 2005 8:10 am

Dr. Derzko-Dzulynsky

Postby Mike Bartolatz » Sun May 01, 2005 11:21 pm

Dr. Derzko-Dzulynsky,
tel: 416-760-8763. This number is for her office,
she also works out of the Eye Clinic at Sunnybrooke Health Science
Centre on Bayview Ave.
Toronto, Ontario
Mike Bartolatz
Moderator
Mike Bartolatz
 
Posts: 6481
Joined: Fri Feb 06, 2004 11:58 pm
Location: Tacoma, Washington USA

Clarification

Postby obsolete_allurement » Mon May 02, 2005 9:44 am

Perhaps I should clarify what I meant by in the eye. The steroid was not injected directly into my eye, instead into my lower eye lid.
I believe what I believe and that makes me who I am!
obsolete_allurement
 
Posts: 8
Joined: Fri Apr 29, 2005 5:04 pm

where?

Postby katiedisimone » Mon May 02, 2005 8:04 pm

Ok, now I'm confused.

I got my shot into the tissue of my eye. If I imagine my eye as hollow inside, but filled with liquid...it was not into that liquid part...but rather the shell of tissue that is the "eye". So...Mike, are you saying that is where it shouldn't have gone?

It definitely was not into my eyelid. It was the white part of my eye, below my iris.

Oh gosh...this saga nevers ends for me. :shock:
katiedisimone
 

Eye Injection

Postby vsm » Mon May 02, 2005 9:50 pm

Katie..it sounds like I had the injection in the same part of th eye that you did. Basically into the white part of the eye called the sclera. Prior to the injection, my Dr. explained that it was common for the eye to be red for a day or two following the injection. Also, I could see the steroid in my eye after the injection...looked like a small bump.
vsm
 

injection

Postby Mike Bartolatz » Wed May 04, 2005 12:07 pm

This is a new one to me. I contacted a specialist for input on this topic and we will get back to you.

Wish you the best.
Mike
Mike Bartolatz
Moderator
Mike Bartolatz
 
Posts: 6481
Joined: Fri Feb 06, 2004 11:58 pm
Location: Tacoma, Washington USA

steroid injections

Postby stephen foster » Wed May 04, 2005 6:49 pm

May I suggest that the patient speak directly with the doctor who did the injection and obtain specific, detailed clarification on this matter? Much too much confusion and incorrect information can get transmitted and amplified, it seems to me, through these types of ongoing patient to patient exchanges. Only the doctor who did the injection can tell the patient exactly what he did.

That said, my guess is that the injection was sub-Tenon's or sub-conjunctival and not into the sclera or into the eyeball. Any penetration of the conjunctiva will cause bleeding, since the conjunctiva is very rich in blood vessels; therefore, it is common for patients who have had a sub-conjunctival injection to have a bloody looking eye. The blood typically resorbs, with no consequences.

C. Stephen Foster, M.D.
stephen foster
 

iritis injections

Postby isufferer » Wed Jun 01, 2005 12:56 pm

I have been a long time recurring Iritis patient (about 20 years since my first diagnosis). I have had steroid injections in both eyes. To date I have had approximately 8 injections. Each time the injections were located on the back side of the lower eye lid. I have also had a laser treatment to prevent the scar tissue around my pupil from coming together. I describe this as a fire trench that would be used to prevent a fire from going any further. Last year I was placed on an oral steroid treatment. Since this treaetment I have not had a flare up in either eye. I was used to getting my flare ups in February to march time frame, these would last approximately 3-6 months in duration.

I also have Psoriasis. Recently I have had some joint pain as well. My question is are all these symptoms related or coincidental?
isufferer
 
Posts: 1
Joined: Wed Jun 01, 2005 12:45 pm

thanks

Postby katiedis » Wed Jun 01, 2005 7:57 pm

Mike- Thanks for getting Dr. Foster's input. I have a doctor appt this Friday, so I will ask him exactly where he put that injection and why. I am positive that it was not into my eyelid...so I'll find out where on Friday. I still have the white spot on my eye and it is 6 months later now. I've also been curious exactly what drug he injected...I just know it as "steroid". My eye was like Dr. Foster described. Bloody looking, but that went down after a few days to a week.

To the new post...yes, it sounds like it is related. I sure hope you aren't still on steroids. That's a nasty way of going.
katiedis
 

psoria yes

Postby Mike Bartolatz » Fri Jun 03, 2005 6:09 pm

Psoriasis is often linked to HLA B27 and Uveitis. it sounds to me like you truly need input now since you are at the maximum amount of steroid injections and oral steroid is now required to quell inflammation. HLA B27 related uveitis often responds to NSAIDS or to Immunomodulating drugs in a steroid sparing approach to treatment. oVer time steroids can cause allot of mischief to your eyes and if oral to other organs and joints of your body. Don't get me wrong however as when a major bout springs up steroids are required to 'hose down the fire' so to speak. Methotexate is one such drug as an immunomodulator and Indomethacin as an NSAID often work. if at all possible try to get an Ocular immunologist involved in your care. they know how to use these very powerful drugs,

wish you the very best,
MIke
Mike Bartolatz
Moderator
Mike Bartolatz
 
Posts: 6481
Joined: Fri Feb 06, 2004 11:58 pm
Location: Tacoma, Washington USA



Return to General Discussion

Who is online

Users browsing this forum: Bing [Bot] and 2 guests